Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 196, NWS Austin/San Antonio, TX

May 6, 2006Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 6, 2006, 4:47 PM CDT for Llano County, Texas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2006, 4:47 PM CDT (21:47 UTC)
Expired
May 6, 2006, 6:00 PM CDT
In force
73 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 130 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 2:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
1.4
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 062147
SVREWX
TXC299-062300-
/O.NEW.KEWX.SV.W.0196.060506T2147Z-060506T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 PM CDT SAT MAY 6 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  LLANO

* UNTIL 600 PM CDT

* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES NORTH OF CASTELL...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE LLANO...KINGSLAND AND
  SUNRISE BEACH VILLAGE.

LAT...LON 3090 9894 3055 9894 3054 9841 3090 9849

$$
2 follow-up statements
000 
WWUS54 KEWX 062231
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 PM CDT SAT MAY 6 2006

TXC299-062300-
/O.CON.KEWX.SV.W.0196.000000T0000Z-060506T2300Z/
LLANO TX-
529 PM CDT SAT MAY 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LLANO COUNTY...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED JUST TO THE WEST OF LLANO ALONG HIGHWAY 29...MOVING 
SOUTHEAST AT 20 MPH. THIS STORM WILL ALSO PRODUCE VERY HEAVY 
RAINFALL IN A SHORT PERIOD OF TIME.

OTHER LOCATIONS IN THE WARNING INCLUDE KINGSLAND AND SUNRISE BEACH
VILLAGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3090 9894 3055 9894 3054 9841 3090 9849

$$
000 
WWUS54 KEWX 062305
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 PM CDT SAT MAY 6 2006

TXC299-062312-
/O.EXP.KEWX.SV.W.0196.000000T0000Z-060506T2300Z/
LLANO TX-
602 PM CDT SAT MAY 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY EXPIRED AT 600 PM
CDT...

THE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING HAS WEAKENED AND 
WAS LOCATED TO THE WEST OF LAKE LB JOHNSON AND NEAR HIGHWAYS 16 AND 
71. MOVEMENT WAS TOT EH SOUTHEAST AT 20 MPH. THERE WILL REMAIN A 
THREAT FOR SOME GUSTY WINDS OF 40 TO 45 MPH...SMALL HAIL...LIGHTNING 
AND BRIEF HEAVY RAINFALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3090 9894 3055 9894 3054 9841 3090 9849

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:02 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 6, 3:02 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 PM CDT SAT MAY 6 2006

.DISCUSSION...
THIS AFTERNOON THE SYNOPTIC SCALE FRONTAL BOUNDARY WAS LOCATED
JUST NORTH OF THE HILL COUNTRY. ISOLATED CONVECTION WAS DEVELOPING
ALONG THIS BOUNDARY ATTM DUE TO AFTERNOON HEATING AND THE PASSING
OF A DISTURBANCE ROTATING AROUND THE UPPER LOW CENTERED OVER THE
TEXAS/OKLAHOMA PANHANDLES. AREAS OF CONCERN THIS EVENING WILL BE
THE EDWARDS PLATEAU...HILL COUNTRY AND NORTHEAST COUNTIES OF SOUTH
CENTRAL TEXAS. THESE STORMS WILL EVOLVE INTO ANOTHER MCS AND MOVE
EAST SOUTHEAST ACROSS THE ABOVE MENTIONED AREA. SEVERE TSTMS WILL
BE POSSIBLE THIS LATE THIS AFTERNOON AND EVENING WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS ONCE AGAIN. HEAVY RAINFALL
AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. SVR TSTM WATCH 301
HAS BEEN ISSUED FOR THIS AREA. THE REMAINDER OF THE CWFA WILL
EXPERIENCE ISOLATED TSTMS THIS LATE AFTERNOON INTO THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THRU TUESDAY.
AN UPPER LEVEL TROF WILL MOVE INTO MEXICO BY SUNDAY NIGHT. AN
IMPULSE IN ADVANCE OF THIS FEATURE WILL TRIGGER ANOTHER ROUND OF
ISOLATED TO SCATTERED CONVECTION SUNDAY AFTERNOON OVER THE
MOUNTAINS OF MEXICO MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS
SUNDAY NIGHT. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
MONDAY NIGHT THRU TUESDAY WITH THE APPROACH OF THE UPPER TROF AND
SYNOPTIC SCALE ASCENT. DURING THIS TIME FRAME THE CHANCE OF
SEVERE TSTMS AND FLOODING WILL BE AT ITS GREATEST. BASED ON THE
GFS/ECMWF SOLUTIONS THE UPPER TROF AXIS WILL BE EAST OF THE REGION
ON WEDNESDAY BRING AN END TO THE EXTENDED RAINFALL EVENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              67  86  69  88 / 20 10 20 10
AUSTIN BERGSTROM INTL AIRPORT  64  84  67  89 / 20 10 20 10
DEL RIO INTL AIRPORT           71  93  73  95 / 10 20 20 10
SAN ANTONIO INTL AIRPORT       67  88  72  89 / 20 10 20 10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/08
Hazardous weather outlook, May 6, 5:30 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT SAT MAY 6 2006

TXZ171>173-183>194-202>209-217>225-228-071030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
530 AM CDT SAT MAY 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR MUCH OF THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS AS SLOW MOVING SHOWERS AND THUNDERSTORMS
TRAIN ALONG AN OUTFLOW BOUNDARY ACROSS THE AREA. A FEW STORMS MAY
ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING...AND
AGAIN TONIGHT AS STORMS REDEVELOP WITH AFTERNOON HEATING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH MONDAY MORNING. A FEW STORMS MAY BE SEVERE ALONG WITH
LOCALLY HEAVY RAINFALL. THE WILL BE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.

In the hours before

Local storm report, May 6, 11:12 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 AM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TORNADO          12 NW BURNET            30.88N 98.37W
05/06/2006                   BURNET             TX   LAW ENFORCEMENT

            TORNADO ON THE GROUND NEAR LAKE VICTOR.

1259 AM     HAIL             11 NNW BURNET           30.91N 98.30W
05/06/2006  M2.75 INCH       BURNET             TX   LAW ENFORCEMENT

            BASEBALL SIZE HAIL NEAR LAKE VICTOR.

0100 AM     TORNADO          12 NW BURNET            30.88N 98.37W
05/06/2006                   BURNET             TX   LAW ENFORCEMENT

            TORNADO ON THE GROUND NEAR LAKE VICTOR.

0101 AM     HAIL             12 NNW BURNET           30.92N 98.31W
05/06/2006  E4.00 INCH       BURNET             TX   LAW ENFORCEMENT

            SHERIFF REPORT LARGE HAIL NEAR LAKE VICTOR.

0110 AM     HAIL             20 NE BURNET            30.97N 97.99W
05/06/2006  M2.00 INCH       BURNET             TX   CO-OP OBSERVER

            COOP OBSERVER REPORT HAIL COVERING THE GROUND.

0120 AM     TORNADO          BRIGGS                  30.87N 97.92W
05/06/2006                   BURNET             TX   LAW ENFORCEMENT

            TORNADO SEEN CROSSING HIGHWAY 183.

0207 AM     HAIL             FLORENCE                30.84N 97.79W
05/06/2006  M0.75 INCH       WILLIAMSON         TX   LAW ENFORCEMENT

            PENNY SIZE AND HEAVY RAIN.

0220 AM     HAIL             2 W JARRELL             30.82N 97.63W
05/06/2006  M1.00 INCH       WILLIAMSON         TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT THE FOOTBALL FIELD.

0301 AM     HAIL             10 NW AUSTIN            30.41N 97.87W
05/06/2006  M0.88 INCH       TRAVIS             TX   TRAINED SPOTTER

            NICKEL HAIL REPORTED AT DUVAL AND HIGHWAY 183.

0345 AM     HAIL             LOCKHART                29.87N 97.68W
05/06/2006  M0.75 INCH       CALDWELL           TX   TRAINED SPOTTER

0545 AM     FLASH FLOOD      4 SW STAPLES            29.74N 97.88W
05/06/2006                   GUADALUPE          TX   NWS EMPLOYEE

            COTTONWOOD CREEK FLOODING ACROSS FARM TO MARKET ROAD 1339

0800 AM     HAIL             SAN ANTONIO             29.46N 98.51W
05/06/2006  E0.75 INCH       BEXAR              TX   PUBLIC

0829 AM     FLASH FLOOD      7 NNE SAN ANTONIO       29.55N 98.46W
05/06/2006                   BEXAR              TX   NWS EMPLOYEE

            WATER COVERING LOOP 410 BETWEEN BROADWAY AND NACOGDOCHES

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:07 PM CDTSevere Thunderstorm WarningEWXAtascosa38 min
May 5, 7:37 PM CDTSevere Thunderstorm WarningEWXBexar53 min
May 5, 7:42 PM CDTSevere Thunderstorm WarningEWXAtascosa63 min
May 5, 8:00 PM CDTSevere Thunderstorm WarningEWXVal Verde43 min
May 5, 8:29 PM CDTTornado WarningEWXAtascosa31 min
May 5, 8:31 PM CDTSevere Thunderstorm WarningEWXBexar59 min
May 6, 12:10 AM CDTSevere Thunderstorm WarningEWXBurnet65 min
May 6, 12:37 AM CDTTornado WarningEWXBurnet23 min
May 6, 12:53 AM CDTFlash Flood WarningEWXBurnet3 hr
May 6, 12:59 AM CDTTornado WarningEWXBurnet31 min
May 6, 1:10 AM CDTSevere Thunderstorm WarningEWXWilliamson65 min
May 6, 1:24 AM CDTSevere Thunderstorm WarningEWXLlano66 min
May 6, 1:28 AM CDTSevere Thunderstorm WarningEWXBurnet62 min
May 6, 2:09 AM CDTSevere Thunderstorm WarningEWXWilliamson81 min
May 6, 2:13 AM CDTFlash Flood WarningEWXWilliamson3 hr
May 6, 2:19 AM CDTFlash Flood WarningEWXLlano3 hr
May 6, 2:26 AM CDTSevere Thunderstorm WarningEWXBurnet42 min
May 6, 2:37 AM CDTSevere Thunderstorm WarningEWXTravis68 min
May 6, 2:52 AM CDTFlash Flood WarningEWXTravis4 hr
May 6, 2:59 AM CDTFlash Flood WarningEWXBlanco, Gillespie3 hr
May 6, 3:15 AM CDTSevere Thunderstorm WarningEWXCaldwell60 min
May 6, 3:50 AM CDTSevere Thunderstorm WarningEWXBastrop55 min
May 6, 4:12 AM CDTFlash Flood WarningEWXHays3 hr
May 6, 4:57 AM CDTFlash Flood WarningEWXKerr3 hr
May 6, 5:06 AM CDTSevere Thunderstorm WarningEWXKerr54 min
May 6, 5:09 AM CDTFlash Flood WarningEWXGonzales3 hr
May 6, 5:12 AM CDTSevere Thunderstorm WarningEWXGonzales33 min
May 6, 5:53 AM CDTSevere Thunderstorm WarningEWXKerr67 min
May 6, 6:05 AM CDTFlash Flood WarningEWXBlanco115 min
May 6, 6:39 AM CDTFlash Flood WarningEWXBandera3 hr
May 6, 6:40 AM CDTFlash Flood WarningEWXReal2 hr
May 6, 6:50 AM CDTSevere Thunderstorm WarningEWXKendall55 min
May 6, 7:08 AM CDTSevere Thunderstorm WarningEWXBexar67 min
May 6, 7:32 AM CDTSevere Thunderstorm WarningEWXBandera58 min
May 6, 7:39 AM CDTFlash Flood WarningEWXBexar2 hr
May 6, 7:52 AM CDTFlash Flood WarningEWXKerr113 min
May 6, 8:04 AM CDTFlash Flood WarningEWXComal, Guadalupe116 min
May 6, 8:21 AM CDTFlash Flood WarningEWXEdwards3 hr
May 6, 8:28 AM CDTFlash Flood WarningEWXWilson2 hr
May 6, 9:45 AM CDTFlash Flood WarningEWXBexar3 hr
May 6, 9:45 AM CDTFlash Flood WarningEWXComal, Guadalupe3 hr
May 6, 3:53 PM CDTSevere Thunderstorm WarningEWXGillespie82 min
May 6, 6:55 PM CDTFlash Flood WarningEWXTravis4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.